When I talked with my endocrinologist about going on Forteo because of compression fractures of the spine I search the web for information. I saw a lot of old posts but not many new sites. I vowed that when I did start the injections I would post and try to keep up for others. Well, now into my fourth month and with no side affects I didn't post. But, for all of you out there thinking of going on the drug I say do it. The shots I can now do in the dark! (Easier than brushing your teeth...or rather takes less time!) I take the shot at night because I tend to have low blood pressure and if you get tired from the shot you just fall asleep. I had a compression fracture in Sept 2012 that was so bad that I couldn't roll over at night and would get up in the middle of the night in pain and lay in a hot bath for relief. I had a hard time driving a car to doctors appointments until I got a back brace for my back. Looking back I don't know how I did it. Now almost 9 months later (and healed) I am walking three to five miles a day (retired May 2013) and pushing myself to get healthy. Forteo is a good drug. I have had no side affects and my blood levels are good. I drink more water than I would naturally and haven't had any kidney issues. I have gained weight but that was from not being active for five months. It's not easy to lose but if I can maintain and not gain then I am ahead of the game. It will all be worth it if I can gain bone mass. I feel lucky to be able to find a drug that can do that. Maintaining bone mass appears to be another issue and I am hoping the drug companies come up with something good in the next two years. I won't know of t-scores for nine months but I will keep a positive attitude and work at getting healthy and keep everyone posted.
The Following User Says Thank You to Goldencasey For This Useful Post: Precious55 (08-26-2013)
I had a bone density scan a few years by and my orthopaedic surgeon ordered Forteo for me. I went through the 2 year regimen and the only side affect I noticed was fatigue. I started doing my injections in the evening, which eliminated the problem. All my readings were good except an area on my right hip is still a little thin.
Good luck and congratulations.
The Following User Says Thank You to Millard For This Useful Post: Goldencasey (07-01-2013)
To add my two cents - also did the two years with no side effects and incredible
gains. Second year was following extensive spine surgery and my surgeon could not have been more pleased with the fusion achieved thanks to this remarkable med. Truly life-saving, in my case.
I know that after the 2 years when you go off Forteo you lose the gains unless you take a bisphosphonate. Has anyone completed the 2 years yet and, if so, what are you currently taking to maintain bone gains?
Some of us have had success maintaining our gains with Strontium.
Good stuff - few side effects. Readily available (online, at least) in the form of Strontium citrate. Permanently eroded out my esophagus years ago on an oral bisphosphonate - would never go near it again. Good luck!
The Following User Says Thank You to turtlelady For This Useful Post: abby20 (06-23-2013)
I was just prescribed Forteo, now I'm the side effect queen, so it scares the Heck out of me. Went to pick up what I thought was a complete deliver system, and found out that you pay for the drug which our co-pay is $17, but you also pay for the needles $30, A hpyodermic needle is much less in cost, drug should come in a regular vial, not these fancy pens. Needless to say due to the fact that both my Medicare and TFL are RATIONED health care providers. With husband on some of our high co-pays there is no way seniors can afford this stuff. Already had bad side effect run in with Fosamax, and all the Osteo A drugs, Arthritist doc threw up his hands and deemed me UNTREATABLE! I have bad osteo arthritis in my hands bad, so using this pen would be a big pain in the butt to use and load.
My last lab work came back high in calcium, I take 1500 mg coral calcium, rest do NOT like my stomach. And D was high to at 3000mg per day. I take more vits/mins than I eat or take RX's. Cholesterol diet, low sodium diet, NOT a one of them work. Then the idiot pcp said when my potasium was just 2 tenths of a point low to eat more bananas...that will shoot my Tris out the roof. I stopped eating all high sugar fruits, and use a type 2 diabetic diet to control my cholesterol as I react very badly to the cholesterol drugs. I am the side effect queen, there are very few drugs I do NOT react badly too.